Thunderstorm Wind, Windham
- When
- July 28, 1:47 PM EST
- Where
- Windham County, 0.69 mi S of Newfane
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.970, -72.650
A tree was downed onto wires.
Scattered thunderstorms developed during the afternoon of July 28th ahead of a weak frontal boundary. One of these storms produced fairly extensive damage across the town of Westminster, downing numerous trees, some onto houses and cars.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Scattered thunderstorms developed during the afternoon of July 28th ahead of a weak frontal boundary. One of these storms produced fairly extensive damage across the town of Westminster, downing numerous trees, some onto houses and cars. The storm cleanup was estimated to cost $80,000, and portions of the town lost power which was not restored until the next day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 28, 12:42 PM EST, 1 hour 5 minutes earlier.
Area Forecast Discussion National Weather Service Albany NY 142 PM EDT Sat Jul 28 2018 .SYNOPSIS... A cold front and upper level disturbance will move across the region this afternoon into tonight. This will touch off isolated to scattered showers and thunderstorms but not as widespread as yesterday. High pressure and drier weather are expected to close the weekend into the beginning of the work week. However, the weather pattern will become increasingly wet and unsettled through the week. && .NEAR TERM /THROUGH TONIGHT/... As of 117 PM EDT...A sfc trough continues to move across central NY into eastern NY/western New England this afternoon. The upper level trough axis continues to lag upstream over the the central and eastern Great Lakes Region and southeast Canada. Isolated showers and thunderstorms have formed across the Schoharie Valley, eastern Catskills, and just south and east of southern VT. The atmosphere is modestly unstable with MLCAPEs generally 500-1000 J/kg based on the latest RAP SPC Mesoanalyis. The 0-6 km effective bulk shear is 35-40 kts. Sfc dewpts continue in the 60s to around 70F in the humid air mass. PWATS have lowered to 1-1.4". The mid level lapse rates continue to be on the weaker side of generally 6C/km or less. The shear is stronger in the 850-500 layers. If enough instability is realized in the 1000-1500 J/kg range then some stronger to marginally severe thunderstorms will be possible. The threat looks to be isolated and lesser in coverage compared to yesterday. SPC continues Marginal Risk of severe thunderstorms for entire CWA. The DCAPE was about 1000 J/kg on the 12Z KALB sounding, so we will have to monitor for a rogue wet microburst. The limited instability could keep the updrafts from any discrete cells from being tall enough for a severe threat. Overall, have kept slight to low chance PoPs and agree close to the latest 3-km NAM and HRRR timing and coverage increasing a bit between 18Z-21Z. Low stratus continues to finally dissipate in the Capital District ad Hudson River Valley based on the GOES-16 visible imagery. We trended the sky cover to partly sunny conditions for the mid to late pm. Max temperatures of mid 70s to lower 80s are expected across most of the region with a few mid 80s in the mid-Hudson Valley, NW CT and Capital Region. Tonight, with the passage of the weak cold front and loss of daytime heating, combination of weakening and diminishing convective trends will commence. However, some clouds downwind of Lake Ontario are expected and perhaps a shower as delta t/s will be marginal for some lake induced activity. Increasing low level anticyclonic flow also increases so skies should average partly cloudy as overnight lows drop back into the lower 60s for valley locations and 50s elsewhere. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Sunday, continued cold advection and overall surface pressures rising should result in a drier end to this last weekend of July 2018. NCEP Model Suite and international global guidance suggest a weak short wave embedded within the broad cyclonic flow will not only bring diurnally driven clouds but an isolated shower across the terrain (mainly the Dacks). For now, we will keep the region dry and seasonable. Short wave ridge axis slides across the region Sunday night into most of Monday keeping the weather tranquil. Later Monday afternoon, the pattern will change yet again as a warm front approaches from the south. Clouds and a few showers are possible later in the day both near the warm front and some differential heating boundaries where breaks of sunshine are more prevalent along and north of I90. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Our region will be dominated by southwest flow through the entire long term period, which will allow for warm and humid weather, with a good chance for showers and thunderstorms each day. An upper level ridge will be set up just off the eastern seaboard through the week. Meanwhile, a large upper level trough will be located over the Midwest and Mississippi Valley for early to mid week. This trough will lift towards the Northeast, but looks to weaken as it runs into the upper level ridge, and will eventually slide across the top of ridge, while an additional shortwave trough out of central Canada digs across the Great Lakes for late in the week. With this pattern in place (similar to this past week), there will be unsettled weather, as the southwest flow will allow for periods of showers and thunderstorms, especially during the diurnally favored afternoon and evening hours. PWAT values will be fairly high, generally 1-2 STD above normal, so locally heavy rainfall will be possible within any shower or thunderstorm. While there is at least a chance each day, the day with the most widespread coverage looks to be Wednesday, as this should have the best upper level support on this day. With the broad southwest flow in place, temps aloft will be warm. 850 hpa temps should be around 15 to 17 degrees C, allowing for highs to reach into the 80s each day for valley areas. Overnight lows will be in the mid 60s to low 70s, making for muggy and sticky nights. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Isolated/Scattered convection developing this afternoon, mainly of the SHRA kind. It's been a struggle to get any TSRA going. While it is possible that any one (or two) terminals could see a TSRA this afternoon, specifying when and where are not possible. So have opted for a Tempo SHRA group with MVFR visibility at all TAF sites this afternoon. Chances of IFR BF/FG tonight depend on several factors. General trend will be for drier air to filter into the area through tonight leaning against BR/FG. On the other hand, skies will be clear, winds light and expecting at least some SHRAs at most sites. So, adding these up, have included a period of IFR BR at all terminals for tonight. Conditions will return to VFR by 12Z Sunday. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: Low Operational Impact. Slight Chance of SHRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Likely SHRA...TSRA. Wednesday: High Operational Impact. Likely SHRA...TSRA. Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Thursday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Minimal to no fire weather concerns given recent wet pattern and additional showers and thunderstorms through Saturday. Humidity values will continue to remain elevated through Saturday with values between 50 and 70 percent today and 75 to 95 percent tonight. RH is expected to decrease Sunday and Monday with minimum values around 50 percent. High pressure and mainly drier weather are expected Sunday into the beginning of the work week. && .HYDROLOGY... Additional showers and thunderstorms are expected through today. The lack of coverage of storms will limit the flooding threat, although ponding in urban and poor drainage areas are possible through this evening. Mainly dry weather returns for Sunday and Monday before another wet pattern sets up for the upcoming week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM/Wasula NEAR TERM...BGM/OKeefe/Wasula SHORT TERM...BGM LONG TERM...Frugis AVIATION...OKeefe FIRE WEATHER...BGM/Thompson HYDROLOGY...BGM/Thompson
Hazardous Weather Outlook National Weather Service Albany NY 404 AM EDT Sat Jul 28 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 404 AM EDT Sat Jul 28 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...Today and Tonight. The National Weather Service Storm Prediction Center has placed most of the region with a marginal risk for severe thunderstorms. Isolated to scattered thunderstorms are possible today. The main hazard with these storms could produce damaging wind gusts along with occasional cloud to ground lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter reports of storm damage are appreciated today.
Special Weather Statement
National Weather Service Albany NY
1134 AM EDT SAT JUL 28 2018
NYZ040-048>050-281615-
Eastern Schenectady-Western Schenectady-Montgomery-Southern Saratoga-
1134 AM EDT SAT JUL 28 2018
...A THUNDERSTORM WILL AFFECT CENTRAL SCHENECTADY... SOUTHWESTERN
SARATOGA AND EAST CENTRAL MONTGOMERY COUNTIES...
At 1133 AM EDT, a thunderstorm was located over Pattersonville-
Rotterdam Junction, or near Amsterdam, moving east at 20 mph.
This storm will be near...
Scotia around 1150 AM EDT.
East Glenville around 1155 AM EDT.
Schenectady, Niskayuna and Alplaus around 1200 PM EDT.
Burnt Hills around 1205 PM EDT.
Ballston Spa around 1210 PM EDT.
Clifton Park, Round Lake and Country Knolls around 1215 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This Includes The Following Highways...
Interstate 90 near exit 26.
Interstate 890 between exits 1a and 6.
Interstate 87 between exits 8A and 12.
LAT...LON 4302 7385 4299 7377 4281 7375 4279 7377
4279 7379 4278 7380 4278 7381 4282 7417
4292 7418
TIME...MOT...LOC 1533Z 264DEG 16KT 4289 7408
CSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1201 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 1 NE LOUDONVILLE 42.72N 73.75W
07/27/2018 M1.50 INCH ALBANY NY PUBLIC
0130 PM HAIL COLONIE 42.72N 73.83W
07/27/2018 M1.50 INCH ALBANY NY METEOROLOGIST
0130 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
07/27/2018 SARATOGA NY METEOROLOGIST
SEVERAL LARGE TREE LIMBS DOWN.
0133 PM HAIL WATERVLIET 42.72N 73.71W
07/27/2018 E1.25 INCH ALBANY NY CO-OP OBSERVER
0135 PM HAIL COLONIE 42.72N 73.83W
07/27/2018 M1.25 INCH ALBANY NY TRAINED SPOTTER
0135 PM TSTM WND DMG 1 NE MENANDS 42.70N 73.71W
07/27/2018 ALBANY NY 911 CALL CENTER
WIRES DOWN
0137 PM HAIL LATHAM 42.75N 73.75W
07/27/2018 M1.00 INCH ALBANY NY SOCIAL MEDIA
0140 PM HAIL WATERVLIET 42.72N 73.71W
07/27/2018 M1.00 INCH ALBANY NY TRAINED SPOTTER
TREE LIMBS DOWN
0140 PM TSTM WND DMG WATERVLIET 42.72N 73.71W
07/27/2018 ALBANY NY TRAINED SPOTTER
TREE LIMBS DOWN
0141 PM HAIL COLONIE 42.72N 73.83W
07/27/2018 M1.25 INCH ALBANY NY TRAINED SPOTTER
0141 PM TSTM WND DMG 2 ESE WESTMERE 42.68N 73.84W
07/27/2018 ALBANY NY 911 CALL CENTER
WIRES DOWN
0142 PM HAIL WATERVLIET 42.72N 73.71W
07/27/2018 M1.75 INCH ALBANY NY TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN.
0142 PM TSTM WND DMG WATERVLIET 42.72N 73.71W
07/27/2018 ALBANY NY TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN.
0149 PM HAIL 1 WSW LATHAM 42.74N 73.76W
07/27/2018 M0.75 INCH ALBANY NY TRAINED SPOTTER
0155 PM TSTM WND DMG 1 N SYCAWAY 42.76N 73.65W
07/27/2018 RENSSELAER NY TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS AND TREES DOWN.
0200 PM TSTM WND DMG 2 N SYCAWAY 42.77N 73.65W
07/27/2018 RENSSELAER NY TRAINED SPOTTER
POWER LINES AND POWER POLE DOWN. SOME LARGE TREE LIMBS
ALSO DOWN.
0205 PM TSTM WND DMG WATERVLIET 42.72N 73.71W
07/27/2018 ALBANY NY TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS AND WIRES DOWN.
0211 PM TSTM WND DMG FEURA BUSH 42.58N 73.88W
07/27/2018 ALBANY NY 911 CALL CENTER
WIRES DOWN
0215 PM TSTM WND DMG LOUDONVILLE 42.71N 73.77W
07/27/2018 ALBANY NY SOCIAL MEDIA
LARGE TREE LIMBS DOWN.
0220 PM HEAVY RAIN 1 N SYCAWAY 42.74N 73.65W
07/27/2018 M1.81 INCH RENSSELAER NY NWS EMPLOYEE
FELL IN JUST OVER AN HOUR
0220 PM TSTM WND DMG WATERVLIET 42.72N 73.71W
07/27/2018 ALBANY NY 911 CALL CENTER
SEVERAL TREES, TREE LIMBS AND WIRES DOWN.
0225 PM TSTM WND DMG ALBANY 42.66N 73.78W
07/27/2018 ALBANY NY NWS EMPLOYEE
LARGE TREE LIMBS DOWN AT COLONIAL AND WESTERN.
0225 PM HEAVY RAIN SPEIGLETOWN 42.80N 73.64W
07/27/2018 M1.30 INCH RENSSELAER NY SOCIAL MEDIA
1 HOUR TOTAL
0226 PM TSTM WND DMG ALBANY 42.66N 73.78W
07/27/2018 ALBANY NY TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN
INTERSECTION.
0226 PM HAIL ALBANY 42.66N 73.78W
07/27/2018 M0.75 INCH ALBANY NY TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN AT MANNING BLVD/LINDEN
INTERSECTION.
0228 PM TSTM WND DMG 1 W MENANDS 42.69N 73.75W
07/27/2018 ALBANY NY DEPT OF HIGHWAYS
TREE DOWN BLOCKING A LANE OF ROUTE 9 AT ASPINWALL ROAD
0230 PM TSTM WND DMG ALBANY 42.66N 73.78W
07/27/2018 ALBANY NY 911 CALL CENTER
NUMEROUS REPORTS OF TREE LIMBS AND POWER LINES DOWN
THROUGHT THE CITY OF ALBANY.
0241 PM HAIL 2 SW WYANTSKILL 42.67N 73.69W
07/27/2018 M0.75 INCH RENSSELAER NY TRAINED SPOTTER
0241 PM HAIL 2 WNW WYANTSKILL 42.70N 73.69W
07/27/2018 M0.75 INCH RENSSELAER NY TRAINED SPOTTER
0248 PM TSTM WND DMG 1 NE WYANTSKILL 42.70N 73.64W
07/27/2018 RENSSELAER NY SOCIAL MEDIA
LARGE TREE DOWN ON MAIN AVENUE
0335 PM HEAVY RAIN WARREN 41.74N 73.35W
07/27/2018 M1.16 INCH LITCHFIELD CT SOCIAL MEDIA
30 MINUTE TOTAL
0400 PM HEAVY RAIN ALBANY 42.66N 73.78W
07/27/2018 M1.01 INCH ALBANY NY TRAINED SPOTTER
0436 PM HEAVY RAIN SPEIGLETOWN 42.79N 73.65W
07/27/2018 M1.30 INCH RENSSELAER NY WEATHERNET6
WEATHERNET6
0451 PM TSTM WND DMG 2 WSW WEST HURLEY 42.00N 74.15W
07/27/2018 ULSTER NY PUBLIC
TREES AND LIMBS DOWN ALONG ROUTE 28 BETWEEN WEST HURLEY
AND SHOKAN
0453 PM TSTM WND DMG 5 NW NORTH BLENHEIM 42.52N 74.50W
07/27/2018 SCHOHARIE NY 911 CALL CENTER
TREE DOWN ACROSS ROAD
0514 PM HEAVY RAIN LOUDONVILLE 42.71N 73.77W
07/27/2018 M1.75 INCH ALBANY NY TRAINED SPOTTER
0530 PM TSTM WND DMG 1 S COXSACKIE 42.35N 73.81W
07/27/2018 GREENE NY TRAINED SPOTTER
LARGE TREE LIMBS DOWN, LARGE TREE DOWN, AND POWER
LINES.
0535 PM TSTM WND DMG 3 NNE STUYVESANT 42.43N 73.76W
07/27/2018 COLUMBIA NY TRAINED SPOTTER
TREES AND WIRES DOWN
0610 PM HEAVY RAIN ESOPUS 41.82N 73.97W
07/27/2018 M1.06 INCH ULSTER NY WEATHERNET6
WEATHERNET6
0620 PM HEAVY RAIN 1 NW KINDERHOOK 42.41N 73.72W
07/27/2018 M1.81 INCH COLUMBIA NY NYS MESONET
1 HOUR TOTAL
0915 PM TSTM WND DMG 4 NE HERKIMER 43.06N 74.93W
07/27/2018 HERKIMER NY 911 CALL CENTER
TREE DOWN ON SHELLS BUSH ROAD
&&
EVENT NUMBER ALY1800335 ALY1800328 ALY1800340 ALY1800322 ALY1800324
ALY1800344 ALY1800343 ALY1800320 ALY1800321 ALY1800337 ALY1800345
ALY1800325 ALY1800326 ALY1800323 ALY1800334 ALY1800347 ALY1800346
ALY1800353 ALY1800331 ALY1800327 ALY1800352 ALY1800329 ALY1800348
ALY1800332 ALY1800333 ALY1800336 ALY1800350 ALY1800330 ALY1800351
ALY1800349 ALY1800339 ALY1800342 ALY1800338 ALY1800354 ALY1800357
ALY1800341 ALY1800360 ALY1800355 ALY1800359 ALY1800356 ALY1800358
TAWSpecial Weather Statement National Weather Service Albany NY 205 PM EDT SAT JUL 28 2018 NYZ048-049-051-052-281845- Eastern Albany-Eastern Schenectady-Western Schenectady-Western Albany- 205 PM EDT SAT JUL 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCHENECTADY AND NORTH CENTRAL ALBANY COUNTIES... At 204 PM EDT, a strong thunderstorm was located over Altamont, or near Rotterdam, moving east at 10 mph. Winds in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm will be near... Rotterdam around 220 PM EDT. Guilderland around 240 PM EDT. Albany, Schenectady and Niskayuna around 245 PM EDT. This Includes The Following Highways... Interstate 88 between exits 24 and 25. Interstate 90 between exits 25 and 25a. Interstate 890 between exits 4b and 9. LAT...LON 4267 7412 4276 7413 4284 7389 4267 7384 TIME...MOT...LOC 1804Z 261DEG 10KT 4275 7403 CS
Special Weather Statement
National Weather Service Albany NY
221 PM EDT SAT JUL 28 2018
VTZ014-015-281845-
Eastern Windham-Western Windham-
221 PM EDT SAT JUL 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
At 220 PM EDT, a strong thunderstorm was located near Newfane, or
near Townshend, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm will be near...
Townshend and Newfane around 235 PM EDT.
Brattleboro and Putney around 245 PM EDT.
LAT...LON 4311 7244 4308 7244 4305 7247 4300 7244
4300 7246 4297 7247 4296 7252 4295 7253
4292 7252 4290 7253 4288 7255 4283 7255
4286 7286 4310 7274 4314 7245 4314 7244
4312 7243
TIME...MOT...LOC 1820Z 267DEG 15KT 4296 7274
ROKSpecial Weather Statement National Weather Service Albany NY 231 PM EDT SAT JUL 28 2018 NYZ049-050-052-053-281915- Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern Saratoga- 231 PM EDT SAT JUL 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCHENECTADY... NORTHEASTERN ALBANY...SOUTH CENTRAL SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES... At 231 PM EDT, a strong thunderstorm was located over Colonie, moving east at 15 mph. Winds in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm will be near... Colonie around 235 PM EDT. Albany around 245 PM EDT. Loudonville around 250 PM EDT. Latham around 255 PM EDT. Cohoes, Watervliet and Menands around 300 PM EDT. Green Island and Waterford around 305 PM EDT. Troy and Wyantskill around 310 PM EDT. This Includes The Following Highways... Interstate 90 between exits 5A and 25. Interstate 890 between exits 4b and 9. Interstate 87 between exits 24 and 7, and near exit 8A. Interstate 787 between exits 5 and 9. LAT...LON 4269 7397 4281 7397 4287 7361 4266 7362 TIME...MOT...LOC 1831Z 267DEG 15KT 4276 7388 ROK
Special Weather Statement
National Weather Service Albany NY
241 PM EDT SAT JUL 28 2018
NYZ064>066-281930-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
241 PM EDT SAT JUL 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND SOUTHERN
DUTCHESS COUNTIES...
At 241 PM EDT, a strong thunderstorm was located over Wappingers
Falls, or near Poughkeepsie, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm will be near...
Myers Corner and Red Oaks Mill around 250 PM EDT.
Hopewell Junction around 300 PM EDT.
Pawling around 325 PM EDT.
LAT...LON 4154 7399 4157 7396 4159 7395 4158 7403
4170 7402 4178 7361 4155 7356 4153 7399
TIME...MOT...LOC 1841Z 263DEG 21KT 4162 7393
ROKThe Albany radar (KENX), 123 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
8 thunderstorm wind. Local standard time, as filed.
A tree was downed onto wires.
A tree was downed on Patch Road, damaging a house.
Two 85 foot tall red oaks were blown down one crushing a parked car. Also, part of a barn roof was blown off, and a chimney was damaged.
A large tree fell on a moving vehicle on Route 5 near the Putney/Westminster town line. No injuries were reported.
Several large trees were downed on Patch Road, one damaging a house.
A large tree was downed on Trail Road Extension, damaging a house.
Several large trees were downed on East Putney Brook Road.
Trees were downed near Interstate 91 south of exit 5.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2018Every state in 2018This day in weather historyWarnings in Vermont, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 772037, 772045, 772038, 772039, 772042, 772043, 772044, 772046.